MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3.5MM X 9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3.5MM X 9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY123509
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: (b)(4).Initial reporter information such as the name, phone and email address are not available / not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l12978) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the internal carotid artery, the 3.5 mm x 9 cm galaxy g3 coil (gly123509 / l12978) was inserted into the headway® 17 microcatheter (microvention), then the physician attempted to change the position of the microcatheter so the coil was re-sheathed and was then re-inserted into the microcatheter.The physician experienced resistance between the coil and the microcatheter.The physician pushed the delivery wire to deliver the coil, but the coil size was confirmed to be not appropriate.The coil was reported to become unraveled resulting in the removal of the microcatheter.Another coil was used, and the procedure was successfully completed without further issue or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the device is available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 3/6/2019.Additional information was added into the following sections: the initial reporter title, first and last names.The initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the internal carotid artery, the 3.5 mm x 9 cm galaxy g3 coil (gly123509 / l12978) was inserted into the headway® 17 microcatheter (microvention), then the physician attempted to change the position of the microcatheter, so the coil was re-sheathed and was then re-inserted into the microcatheter.The physician experienced resistance between the coil and the microcatheter.It was not reported if there was resistance between the guidewire and the microcatheter when the target site was being accessed.The physician pushed the delivery wire to deliver the coil, but the coil size was confirmed to be not appropriate.The coil was reported to become unraveled resulting in the removal of the microcatheter.Another coil was used, and the procedure was successfully completed without further issue or delay.It was confirmed that the reported event did not result in any clinically significant delay in the procedure.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product has been received and is pending evaluation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 2/21/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the internal carotid artery, the 3.5 mm x 9 cm galaxy g3 coil (b)(4) was inserted into the headway® 17 microcatheter (microvention), then the physician attempted to change the position of the microcatheter, so the coil was re-sheathed and was then re-inserted into the microcatheter.The physician experienced resistance between the coil and the microcatheter.It was not reported if there was resistance between the guidewire and the microcatheter when the target site was being accessed.The physician pushed the delivery wire to deliver the coil, but the coil size was confirmed to be not appropriate.The coil was reported to become unraveled resulting in the removal of the microcatheter.Another coil was used, and the procedure was successfully completed without further issue or delay.It was confirmed that the reported event did not result in any clinically significant delay in the procedure.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: a non-sterile 3.5 mm x 9 cm galaxy g3 coil was received contained in a pouch.The device underwent visual inspection.The hub was in good condition with no appearance of damage.The device positioning unit (dpu) was kinked at 1 cm from the proximal end.The coil introducer was unzipped, kinked and had residues of dry blood inside.The resheathing tool was without damage; the marker band was found at 44 cm from the hub, which is within specification.The device underwent microscopic inspection.The v-notch was in normal good condition, the resistance heating (rh) was not heated and was in good condition.The embolic coil was separated from the device and in stretched condition.Due to the kinked and unzipped condition of the coil introducer and the stretched condition of the embolic coil, functional testing could not be performed.The reported issue that there was resistance between the coil and the microcatheter could not be confirmed through functional analysis as the returned device could not undergo functional testing in the condition it was returned / received.The reported issue that the coil became unraveled during the removal from the microcatheter was confirmed with the observed condition of the embolic coil of the returned device.A review of manufacturing documentation associated with this lot (l12978) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The exact cause of the reported resistance between the coil and the microcatheter could not be conclusively determined.The coil introducer was unzipped and kinked, the condition of the introducer suggests that excessive force may have been inadvertently applied during the handling of the device during the procedure.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.It is likely that the embolic coil in the complaint device became stretched during the attempt to remove the it from the microcatheter after the physician encountered resistance between the coil and the microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3.5 mm x 9 cm galaxy g3 coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 3.5MM X 9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8332021
Report Number3008114965-2019-00896
Device Sequence Number10778859
Product Code KRD
UDI-Device Identifier10886704077442
UDI-Public10886704077442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberGLY123509
Device Lot NumberL12978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer02/21/2019
03/06/2019
04/16/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date02/21/2019
03/07/2019
04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY®17 MICROCATHETER (MICROVENTION)